Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 2, NWS Tulsa, OK

January 26, 1994Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 26, 1994, 3:46 AM CST for Muskogee County, Oklahoma. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
Jan 26, 1994, 3:46 AM CST (09:46 UTC)
Expired
Jan 26, 1994, 4:45 AM CST
In force
59 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Muskogee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KTUL 260948
SVRTSA
OKC101-261045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
346 AM CST WED JAN 26 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...MUSKOGEE COUNTY
 
AT 345 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSORM 10 MILES SOUTHWEST OF MUSKOGEE. MOVEMENT WAS NORTHEAST AT 30
MPH. THE CITY OF MUSKOGEE IS IN THE PATH OF THIS STORM.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 9:10 PM CST, 6 hours 36 minutes earlier.

Area forecast discussion, Jan 25, 9:10 PM CST, 6 hours 36 minutes before
FPUS3 KTUL 260309

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST TUE JAN 25 1994

WK S/W MVNG ACRS TX THIS EVE COMBINED W/UNSTABLE AIR WAS ENOUGH
TO KICK OFF SOME TRW JUST S OF MCCURTAIN CNTY. BUT LAST LOOK AT
RADAR DID SHOW SOME PRECIP STARTING TO FORM DOWN IN THAT AREA AND
LDS INDICATING SOME CGS NR IDB. AFT THIS MAIN FOCUS TURNS TO THE W
W/NEG TILTED S/W CRNTLY ACRS AZ. OK PROFILERS HAVE BEEN NICELY SHOWING
THE WNDS BACKING TO THE S/SW FROM JUST ABV THE SFC TO ARND H7. THIS
SHLD KEEP THE GOOD MOISTURE SUPPLY COMING FROM TX WHERE H85 DW PTS
WERE ARND 10C. LAST CPL OF SFC PLOTS SEEM TO SHOW THAT SFC BNDRY HAS
SLOWED TO A CRAWL AS WOULD BE XPCTD W/THE BEST SFC PRES RISES WELL TO
THE NE OF OK.

NEW ETAX SEEMS TO BE IN PRETTY GOOD AGREEMENT W/PREV RUN...ALTHO A BIT
STRNGER W/VORT MAX. LOOKS LIKE BNDRY WL FINALLY SET UP ARND ECNTRL OK.
PRETTY LARGE AREA OF +6 UVM AT H7 BY 12Z WED ACRS MOST OF ERN OK. W/
PLENTY OF MOISTURE AND BNDRY IN PLACE WL PROB UP POPS SOME FOR LATE
TNGT. SEEMS LIKE HEAVY RAIN COULD BE A PROB FOR MORE THAN THE SE TMRW
AS IN PREV FCST. BUT JUST BASED ON ETAX AM HESITANT TO MAKE ANY CHGS.
SO WL LED MID SHIFT PONDER THIS W/REST OF THE NEW GUIDANCE.

07

.TUL...NONE.

In the hours before

Special weather statement, Jan 26, 2:15 AM CST, 1 hour 31 minutes before
OKC061-077-121-260915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 AM CST WED JAN 26 1994

...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA...

AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY
WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL AND POSSIBLY
SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING
THE NEXT HOUR.

STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jan 26, 2:17 AM CST, 1 hour 29 minutes before
OKC061-077-121-260915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 AM CST WED JAN 26 1994

...THUNDERSTORMS INCREASING ACROSS SOUTHEAST OKLAHOMA...

AT 210 AM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
INCREASING ACROSS SOUTHEAST OKLAHOMA. MOST OF THE THUNDERSTORM ACTIVITY
WAS CONCENTRATED ALONG A 20 MILE WIDE LINE FROM MCALESTER TO PAGE.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL LIKELY `PRODUCE HEAVY RAINFALL AND POSSIBLY
SMALL HAIL AS THEY MOVE THROUGH PITTSBURG AND LATIMER COUNTIES DURING
THE NEXT HOUR.

STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jan 26, 3:15 AM CST, 31 minutes before
OKC061-091-261015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CST WED JAN 26 1994

...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA...

AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS
WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT
HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING
THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL
HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Jan 26, 3:17 AM CST, 29 minutes before
OKC061-091-261015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CST WED JAN 26 1994

...THUNDERSTORMS SPREADING INTO EAST CENTRAL OKLAHOMA...

AT 310 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS MOVING INTO MCINTOSH AND HASKELL COUNTIES. THESE STORMS
WILL MOVE INTO THE COMMUNTIES OF EUFALA AND STIGLER DURING THE NEXT
HALF HOUR AND WILL MOVE THROUGH THE REMAINDER OF THESE COUNTIES DURING
THE NEXT HOUR. MOVEMENT WAS NORTHEAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL
HAIL AS THEY MOVE THROUGH MCINTOSH AND HASKELL COUNTIES.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:13 AM CSTSevere Thunderstorm WarningTSAWagoner62 min
Jan 26, 5:16 AM CSTSevere Thunderstorm WarningTSACraig44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.